Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 26, NWS Springfield, MO

May 24, 2025Barry County, McDonald County, Missouri

NWS Springfield, MO issued this flash flood warning at May 24, 2025, 5:32 AM CDT for Barry County, McDonald County, Missouri. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2025, 5:32 AM CDT (10:32 UTC)
Expired
May 24, 2025, 12:45 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, McDonald County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:15 AM CDTRAIN 21 Sw Goodman, MOMesonet station GW2092 GOODMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WGUS53 KSGF 241032
FFWSGF
MOC009-119-241830-
/O.NEW.KSGF.FF.W.0026.250524T1032Z-250524T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
532 AM CDT Sat May 24 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Barry County in southwestern Missouri...
  Eastern McDonald County in southwestern Missouri...

* Until 130 PM CDT Saturday.

* At 532 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monett, Cassville, Goodman, Purdy, Seligman, Exeter, Wheaton, 
  Washburn, Shell Knob, Butterfield, Golden, Emerald Beach, Eagle 
  Rock, Pioneer, Chain-O-Lakes, Arrow Point, Wayne, Ridgley, Rocky 
  Comfort, Mcdowell, Jenkins, Powell, Wheelerville, Table Rock Lake, 
  Roaring River State Park and Big Sugar Creek State Park.

This includes the following low water crossings...
  Rockhouse Creek at Farm Road 2145, Flat Creek at Highway U, Big 
  Sugar Creek at Buzzard Glory Road, Bentonville Hollow at Highway 
  E, Shoal Creek at Farm Road 2110, Elkhorn Creek at Highway CC and 
  Flat Creek at Highway C.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3676 9445 3675 9407 3693 9406 3684 9361
      3682 9361 3682 9357 3650 9358 3650 9417

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Titus
1 follow-up statement
101 
WGUS73 KSGF 241745
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1245 PM CDT Sat May 24 2025

MOC009-119-241755-
/O.CAN.KSGF.FF.W.0026.000000T0000Z-250524T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-
1245 PM CDT Sat May 24 2025

...FLASH FLOOD WARNING IS CANCELLED FOR BARRY AND EASTERN MCDONALD 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat, however additional rainfall is expected later this evening 
and tonight. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 PM CDT Monday for portions 
of southeast Kansas and Missouri.

&&

LAT...LON 3676 9445 3675 9407 3693 9406 3684 9361
      3682 9361 3682 9357 3650 9358 3650 9417

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:59 AM CDT, 3 hours 33 minutes earlier. Its key messages:

  • Multiple rounds of showers and thunderstorms for Memorial Day Weekend (60-90% daily chances). Flood Watch in effect now through Monday night with widespread total rainfall amounts of 2-5 inches with localized amounts up to 8 inches.
  • Marginal to Slight (1-2 of 5) severe risk tonight, then again Sunday night, especially west of Highway 65. Main threat is wind and hail with up to 2 inches tonight.
Area forecast discussion, May 24, 1:59 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
159 AM CDT Sat May 24 2025

.KEY MESSAGES...

- Multiple rounds of showers and thunderstorms for Memorial Day
  Weekend (60-90% daily chances). Flood Watch in effect now
  through Monday night with widespread total rainfall amounts of
  2-5 inches with localized amounts up to 8 inches.

- Marginal to Slight (1-2 of 5) severe risk tonight, then again
  Sunday night, especially west of Highway 65. Main threat is
  wind and hail with up to 2 inches tonight.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 133 AM CDT Sat May 24 2025

Surface analysis shows the stationary front draped NW to SE over NW
OK down to southern AR. The 850mb low-level jet has ramped up
tonight bringing warm air advection and convection has been
ongoing over the area already this evening. Convection has set
up in a line from Nevada down to West Plains and that area has
already seen around 1-3" of rain so far with more to come. Flood
Advisories and Flood Warnings will be issued as needed tonight.
Right now, there have been elevated hailers forming over NE OK
and NW AR just north of the front. CAMs (convective allowing
models) show these scattered storms filling into an MCS type
structure over the next few hours with a strong bowing segment
over the Four Corners region early this morning. Depending on
where the strongest part of the MCS sets up, areas along and
south of a Nevada to West Plains line could see damaging wind
gusts up to 70 mph where SPC has a Slight Risk (2/5) for severe
weather. The main threats with these storms early this morning
will be frequent lightning, heavy rainfall, large hail, and
damaging wind gusts.

There will be a lull in rain this afternoon and evening with
more storms firing up tonight in a similar fashion as they did
Friday night. The LLJ will work to bring in WAA overnight again
bringing in showers and thunderstorms tonight with the main
threats being large hail up to 2" and damaging wind gusts up to
70 mph and heavy rainfall as a few supercells may be involved
with tonight's system.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 133 AM CDT Sat May 24 2025

The holiday weekend will be an active one with multiple rounds
of showers and thunderstorms expected due to a stationary front
that will set itself up over SW KS down to northern AR. The area
that will see the most action this weekend will primarily be
south of I-44. With the front sitting in mostly the same area
over the weekend, this will lead to training storms bringing an
influx of rain to southern MO. There is a Slight Risk (2/5) for
severe weather for McDonald, southern Barry, and southern Stone
counties Sunday and a Moderate Excessive Rainfall Outlook (3/4)
from WPC for Sunday as well. As mentioned in the previous
discussion, the atmosphere will be primed for heavy rainfall to
occur leading to flooding over the weekend especially with
saturated soils and high precipitable water values (PWATs). We
reach PWAT values near the 1.6-1.7" range this weekend which is
near the daily max and above the 90th percentile for this time
of year. Plenty of moisture coupled with a low-level jet and a
stationary front will lead to flash flooding which is why we
have a Flood Watch out from now until 7 PM Monday for rainfall
totals around 2-5" with a few locations approaching 8" over SW
MO. If you do have outdoor plans this weekend, be sure to stay
up to date with the latest forecasts as any nearby rivers or
streams will rise quickly.

As for severe weather, with the front wobbling north/south over
the Four Corners region (KS/MO/OK/AR) we'll have to monitor for
severe weather this weekend as well. There will be breaks in
the convection and there may be hours of dry time in between
rounds of rain. The main timing with these storms will be in the
evening and overnight hours as that low-level jet gets going
over eastern OK. MUCAPE will be around 1300-1500 J/kg all
weekend with 700-500mb lapse rates at 7-8 C/km with dewpoints in
the 60s over SW MO. Main threats with Sunday night's storms will
be large hail and damaging winds. With all the outdoor
activities ongoing this weekend, be sure to be weather aware for
flooding and severe weather in your area.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1222 AM CDT Sat May 24 2025

Ceilings will bounce around for the rest of the night due to
convection. Ceilings may get as low as IFR tonight with
visibilities dropping to 1 to 2 SM within these precipitation
bands. Main threats with these storms will be frequent
lightning, heavy rainfall, and large hail. Rain will taper off
by late morning from west to east. Expect rain to return by
Saturday evening. Winds will be out of the southeast through the
period with gusts up to 20 mph, but could be higher in and
around thunderstorms.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Soria
Hazardous weather outlook, May 23, 8:00 PM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
800 PM CDT Fri May 23 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
800 PM CDT Fri May 23 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will move in this evening and persist
through the overnight hours. There is a Slight Risk (2/5) for
severe weather along a line from Fort Scott, KS down to the Shell
Knob, MO area and west. Main threats will be wind, hail,
lightning, and heavy rainfall as most storms will be elevated in
nature. Hail could be as large as golf balls within these storms.
Expect this activity to end near sunrise on Saturday with some
areas over SW MO seeing 2-3" of rain in the next 24 hours within
these heavier bands of thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Daily and nightly 60 to 90 percent rain and thunderstorm chances
return for Memorial Day Weekend. There is potential for more
widespread heavy rainfall amounts across the Ozarks, leading to
flooding. Increased stream and river flows are likely this
weekend.

There is also a risk for marginally severe thunderstorms during
this period. Currently, there is a Marginal (1/5) to Slight (2/5)
Risk for severe hail Saturday night, with a Marginal (1/5) Risk
on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight for southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

In the hours before

Special weather statement, May 24, 1:00 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
100 AM CDT Sat May 24 2025

MOZ102-240630-
Barry MO-
100 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BARRY COUNTY
THROUGH 130 AM CDT...

At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Washburn, or 7 miles southwest of Cassville, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Roaring River State Park, Cassville, Seligman, Exeter, Butterfield,
Washburn, and Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3652 9399 3664 9407 3678 9387 3658 9374
TIME...MOT...LOC 0559Z 244DEG 20KT 3661 9397

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:26 PM CDTAreal Flood AdvisorySGFDade, Greene6 hr
May 24, 1:00 AM CDTSpecial Weather StatementSGFBarry30 min
May 24, 1:07 AM CDTFlash Flood WarningSGFOzark, Taney8 hr
May 24, 1:32 AM CDTSevere Thunderstorm WarningSGFBarry, Stone43 min
May 24, 1:49 AM CDTFlash Flood WarningSGFDade, Greene, Polk8 hr
May 24, 2:58 AM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright7 hr
May 24, 4:39 AM CDTFlash Flood WarningSGFJasper, Newton8 hr
May 24, 6:02 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Vernon6 hr
May 24, 8:42 AM CDTAreal Flood WarningSGFOzark, Taney22 hr
May 24, 9:11 AM CDTRiver Flood WarningSGFChristian, Stone4 days
May 24, 9:11 AM CDTRiver Flood WarningSGFStone4 days
May 24, 9:11 AM CDTRiver Flood WarningSGFVernon3 days
May 24, 9:43 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Taney, Webster, Wright21 hr
May 24, 9:43 AM CDTAreal Flood WarningSGFDade, Greene, Polk21 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.